Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Depression . . lingering
    avatar
    Troubador32 posted:
    I have been diagnosed with major depressive disorder for nine years now. I also was diagnosed with panic disorder around the same time. I was told I had subclinical OCD as well. Its distressing, not enough to warrant a formal diagnosis. I have taken many antidepressants without alot of luck for my depression. I read an article about atypical depression on WebMD. I seem to be suffering from this moreso than MDD. I have not had many anxiety or panic attacks for quite a while now. I take Prozac. I was on 20mg for a few years, then it was upped last year after I lost a pet and a close family friend. I have been taking the 40 mg ever since. I am taking buspar 30mg a day (15mg bid). I started taking this in January. I just can't seem to feel much happiness, too much effort. I am thankful that I am still sane and not suicidal! I do not self harm, but seem to be bad at pulling my hair. I have been unemployed for two years. My mom has been unemployed since last January. Are there any treatments that may help me? Any suggestions would be helpful!
    Reply
     
    avatar
    isntitironic responded:
    I'm sure it must be frustrating to be trying to find a solution but to no avail. I recently spoke to my psychiatrist about Abilify, which is an addon medication to the traditional antidepressent regime. My mom and stepfather and both taking it and have had incredible results with it. If you haven't asked about it, might be worth inquiring.
     
    avatar
    Troubador32 replied to isntitironic's response:
    Thanks! I thought about that, but I worry that it is too expensive. I will ask about it at my next appt with my gen. practitioner.
     
    avatar
    ria65 responded:
    The fact that you are not having major panic attacks and not feeling suicidal is a very good thing. Your medication is working. You could try (with docs ok) increasing your dose of Prozac, since you can take up to 60 mg of that stuff. Or try adding a mood stabilizer like Abilify or Lamictal. Or maybe you just need a new anti-depressant. Long ago I took Prozac and it helped for a good 3 years, but then my body grew tolerant of it. I switched to Lexapro and that also helped for at least 2 years. I'm now on Paxil and Saphris(a mood stabilizer) and getting good results. But remember too, meds won't get rid of all your symptoms. The very best is to take meds and see a therapist which would give you the best results. Having depression for almost 20 years, I can tell you that finding the right medication and a good therapist makes all the difference. Understand too that feeling a little flat is a side effect of the medication, but it's much better than feeling suicidal or having panic attacks. Just gotta take the bad with the good. Good Luck!


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.